McShane-type identities for affine deformations
[Identités de type McShane pour déformations affines]
Annales de l'Institut Fourier, Tome 67 (2017) no. 5, pp. 2029-2041.

À partir des identités de McShane, de Mirzakhani et de Tan–Wong–Zhang, nous obtenons une identité pour les invariants de Margulis associés à une déformation affine d’une surface hyperbolique complète, orientable, à un trou. Il en découle le corollaire suivant : une déformation de la surface, dont les courbes simples fermées intérieures s’allongent infinitésimalement, doit également allonger le bord de manière infinitésimale.

We derive an identity for Margulis invariants of affine deformations of a complete orientable one-ended hyperbolic surface following the identities of McShane, Mirzakhani and Tan–Wong–Zhang. As a corollary, a deformation of the surface which infinitesimally lengthens all interior simple closed curves must infinitesimally lengthen the boundary.

Reçu le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/aif.3128
Classification : 57M05,  53C50
Mots clés : surface hyperbolique, espace-temps de Margulis, géodésique fermée, identité de McShane
@article{AIF_2017__67_5_2029_0,
     author = {Charette, Virginie and Goldman, William M.},
     title = {McShane-type identities for affine deformations},
     journal = {Annales de l'Institut Fourier},
     pages = {2029--2041},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {67},
     number = {5},
     year = {2017},
     doi = {10.5802/aif.3128},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.3128/}
}
TY  - JOUR
AU  - Charette, Virginie
AU  - Goldman, William M.
TI  - McShane-type identities for affine deformations
JO  - Annales de l'Institut Fourier
PY  - 2017
DA  - 2017///
SP  - 2029
EP  - 2041
VL  - 67
IS  - 5
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.3128/
UR  - https://doi.org/10.5802/aif.3128
DO  - 10.5802/aif.3128
LA  - en
ID  - AIF_2017__67_5_2029_0
ER  - 
Charette, Virginie; Goldman, William M. McShane-type identities for affine deformations. Annales de l'Institut Fourier, Tome 67 (2017) no. 5, pp. 2029-2041. doi : 10.5802/aif.3128. http://www.numdam.org/articles/10.5802/aif.3128/

[1] Abels, Herbert Properly discontinuous groups of affine transformations: a survey, Geom. Dedicata, Volume 87 (2001) no. 1-3, pp. 309-333 | Article | MR 1866854 | Zbl 0999.20042

[2] Abikoff, William The real analytic theory of Teichmüller space, Lecture Notes in Mathematics, 820, Springer, 1980, vii+144 pages | MR 590044 | Zbl 0452.32015

[3] Bestvina, Mladen; Bromberg, Ken; Fujiwara, Koji; Souto, Juan Shearing coordinates and convexity of length functions on Teichmüller space, Am. J. Math., Volume 135 (2013) no. 6, pp. 1449-1476 | Article | MR 3145000 | Zbl 1286.30032

[4] Buser, Peter Geometry and spectra of compact Riemann surfaces, Progress in Mathematics, 106, Birkhäuser, 1992, xiv+454 pages | MR 1183224 | Zbl 0770.53001

[5] Canary, Richard D.; Epstein, David B. A.; Green, P. Notes on notes of Thurston, Analytical and geometric aspects of hyperbolic space (Coventry/Durham, 1984) (London Mathematical Society Lecture Note Series), Volume 111, Cambridge University Press, 1987, pp. 3-92 | MR 903850 | Zbl 0612.57009

[6] Charette, Virginie; Drumm, Todd A. Complete Lorentzian 3-manifolds, Geometry, groups and dynamics (Contemporary Mathematics), Volume 639, American Mathematical Society, 2015, pp. 43-72 | MR 3379819 | Zbl 1360.53073

[7] Charette, Virginie; Drumm, Todd A.; Goldman, William M. Finite-sided deformation spaces of complete affine 3-manifolds, J. Topol., Volume 7 (2014) no. 1, pp. 225-246 | Article | MR 3180618 | Zbl 1297.30070

[8] Chuckrow, Vicki On Schottky groups with applications to kleinian groups, Ann. Math., Volume 88 (1968), pp. 47-61 | Article | MR 0227403 | Zbl 0186.40603

[9] Danciger, Jeffrey; Guéritaud, François; Kassel, Fanny Geometry and topology of complete Lorentz spacetimes of constant curvature, Ann. Sci. Éc. Norm. Supér., Volume 49 (2016) no. 1, pp. 1-56 | Article | Zbl 1344.53049

[10] Danciger, Jeffrey; Guéritaud, François; Kassel, Fanny Margulis spacetimes via the arc complex, Invent. Math., Volume 204 (2016) no. 1, pp. 133-193 | Article | MR 3480555 | Zbl 1344.30035

[11] Drumm, Todd A. Lorentzian geometry, Geometry, topology and dynamics of character varieties (Lecture Notes Series. Institute for Mathematical Sciences. National University of Singapore), Volume 23, World Scientific, 2012, pp. 247-280 | Article | MR 2987620 | Zbl 1259.53001

[12] Fried, David; Goldman, William M. Three-dimensional affine crystallographic groups, Adv. Math., Volume 47 (1983) no. 1, pp. 1-49 | Article | MR 689763 | Zbl 0571.57030

[13] Goldman, William M. Geometric structures on manifolds and varieties of representations, Geometry of group representations (Boulder, CO, 1987) (Contemporary Mathematics), Volume 74, American Mathematical Society, 1988, pp. 169-198 | Article | MR 957518 | Zbl 0659.57004

[14] Goldman, William M.; Labourie, François; Margulis, Gregory A. Proper affine actions and geodesic flows of hyperbolic surfaces, Ann. Math., Volume 170 (2009) no. 3, pp. 1051-1083 | Article | MR 2600870 (2011b:30109) | Zbl 1193.57001

[15] Goldman, William M.; Labourie, François; Margulis, Gregory A.; Minsky, Yair Geodesic Laminations and Proper Affine Actions (in preparation)

[16] Goldman, William M.; Margulis, Gregory A. Flat Lorentz 3-manifolds and cocompact Fuchsian groups, Crystallographic groups and their generalizations (Kortrijk, 1999) (Contemporary Mathematics), Volume 262, American Mathematical Society, 2000, pp. 135-145 | Article | MR 1796129 (2001m:53124) | Zbl 1039.53074

[17] Goldman, William M.; Millson, John J. Local rigidity of discrete groups acting on complex hyperbolic space, Invent. Math., Volume 88 (1987) no. 3, pp. 495-520 | Article | MR 884798 | Zbl 0627.22012

[18] Guéritaud, François On Lorentz spacetimes of constant curvature, Geometry, groups and dynamics (Contemporary Mathematics), Volume 639, American Mathematical Society, 2015, pp. 253-269 | MR 3379833 | Zbl 1360.53074

[19] Hu, Hengnan; Tan, Ser Peow; Zhang, Ying A new identity for SL(2,)-characters of the once punctured torus group, Math. Res. Lett., Volume 22 (2015) no. 2, pp. 485-499 | Article | Zbl 1318.57002

[20] Kapovich, Michael Hyperbolic manifolds and discrete groups, Progress in Mathematics, 183, Birkhäuser, 2001, xxv+467 pages | MR 1792613 | Zbl 0958.57001

[21] Každan, David A.; Margulis, Gregory A. A proof of Selberg’s hypothesis, Mat. Sb., Volume 75 (117) (1968), pp. 163-168 | MR 0223487 | Zbl 0241.22024

[22] Koszul, Jean-Louis Lectures on groups of transformations, Tata Institute of Fundamental Research Lectures on Mathematics, 32, Tata Institute of Fundamental Research, 1965, ii+97 pages | MR 0218485 | Zbl 0195.04605

[23] Labourie, François; McShane, Gregory Cross ratios and identities for higher Teichmüller-Thurston theory, Duke Math. J., Volume 149 (2009) no. 2, pp. 279-345 | Article | MR 2541705 (2010h:32008) | Zbl 1182.30075

[24] Margulis, Gregory A. Free completely discontinuous groups of affine transformations, Dokl. Akad. Nauk SSSR, Volume 272 (1983) no. 4, pp. 785-788 | MR 722330 | Zbl 0578.57012

[25] Margulis, Gregory A. Complete affine locally flat manifolds with a free fundamental group, Zap. Nauchn. Semin. Leningr. Otd. Mat. Inst. Steklova, Volume 134 (1984), pp. 190-205 (Automorphic functions and number theory, II) | MR 741860 | Zbl 0547.57030

[26] McShane, Gregory Simple geodesics and a series constant over Teichmuller space, Invent. Math., Volume 132 (1998) no. 3, pp. 607-632 | Article | MR 1625712 (99i:32028) | Zbl 0916.30039

[27] McShane, Gregory On the variation of a series on Teichmüller space, Pac. J. Math., Volume 231 (2007) no. 2, pp. 461-479 | Article | MR 2346506 | Zbl 1168.30023

[28] Mirzakhani, Maryam Simple geodesics and Weil-Petersson volumes of moduli spaces of bordered Riemann surfaces, Invent. Math., Volume 167 (2007) no. 1, pp. 179-222 | Article | MR 2264808 (2007k:32016) | Zbl 1125.30039

[29] Mirzakhani, Maryam Growth of the number of simple closed geodesics on hyperbolic surfaces, Ann. Math., Volume 168 (2008) no. 1, pp. 97-125 | Article | MR 2415399 (2009c:32027) | Zbl 1177.37036

[30] Norbury, Paul Lengths of geodesics on non-orientable hyperbolic surfaces, Geom. Dedicata, Volume 134 (2008), pp. 153-176 | Article | MR 2399656 (2009b:32021) | Zbl 1148.53027

[31] Papadopoulos, Athanase; Théret, Guillaume Shortening all the simple closed geodesics on surfaces with boundary, Proc. Am. Math. Soc., Volume 138 (2010) no. 5, pp. 1775-1784 | Article | MR 2587462 | Zbl 1197.32006

[32] Raghunathan, Madabusi Santanam Discrete subgroups of Lie groups, Ergebnisse der Mathematik und ihrer Grenzgebiete, 68, Springer, 1972, viii+227 pages | MR 0507234 | Zbl 0254.22005

[33] Rivin, Igor Simple curves on surfaces, Geom. Dedicata, Volume 87 (2001) no. 1-3, pp. 345-360 | Article | MR 1866856 (2003c:57018) | Zbl 1002.53027

[34] Rivin, Igor A simpler proof of Mirzakhani’s simple curve asymptotics, Geom. Dedicata, Volume 114 (2005), pp. 229-235 | Article | MR 2174101 (2006g:57033) | Zbl 1083.57025

[35] Rudin, Walter Principles of mathematical analysis, International Series in Pure and Applied Mathematics, McGraw-Hill Book Co., 1976, x+342 pages | MR 0385023 (52 #5893) | Zbl 0346.26002

[36] Tan, Ser Peow; Wong, Yan Loi; Zhang, Ying Generalizations of McShane’s identity to hyperbolic cone-surfaces, J. Differ. Geom., Volume 72 (2006) no. 1, pp. 73-112 | Article | MR 2215456 (2007a:53087) | Zbl 1097.53031

[37] Thurston, William P. Three-dimensional geometry and topology. Vol. 1, Princeton Mathematical Series, 35, Princeton University Press, 1997, x+311 pages | MR 1435975 | Zbl 0873.57001

[38] Weil, André On discrete subgroups of Lie groups I, Ann. Math., Volume 72 (1960), pp. 369-384 | Article | MR 0137792 | Zbl 0131.26602

[39] Weil, André Remarks on the cohomology of groups, Ann. Math., Volume 80 (1964), pp. 149-157 | Article | MR 0169956 | Zbl 0192.12802

[40] Wolpert, Scott A. Families of Riemann surfaces and Weil-Petersson geometry, CBMS Regional Conference Series in Mathematics, 113, American Mathematical Society, 2010, vii+118 pages | MR 2641916 (2011c:32020) | Zbl 1198.30049

Cité par Sources :